Couldn't find what you looking for?

TRY OUR SEARCH!

I was prescribed klonopin 13 years ago for generalized anxiety disorder. I have been on 2mg daily since that time. I have attempted to get off this medication 5 times - all unsuccessful - using everything from very slow taper to natural herbal products. Nothing has worked. When I get to 0.5mg daily - no matter the method I took to get there, I start having withdrawal symptoms-ie; not sleeping, muscle jerking, brain zaps, shakiness, foggy thinking. My dr. doesn't know what to do. I want off this med - please - does anyone have any advise?
Thank-you,
Becky

Loading...

Hi there,
Any benzo drug can have very, very, annoying side effects during withdrawal. I actually know of people who have gone into a drug rehab or psychiatric facility for a month or so to withdraw from Klonopin or Xanax. You have been on Klonopin for many, many years. it may take you a year to get off of it. If you want to do it quicker, I would suggest a rehab hospital, along with being monitored very closely for side effects. The zapping and other withdrawal symptoms are normal, from what I have observed. But they may interfere with your daily functioning for awhile, so that is why I suggest a rehab or even a leave of absence from work ( and stay with a family member or friend for support). Psychiatric drugs are serious pills, so withdrawal must not be taken lightly. A lot of support from doctors and friends is needed!!
Good luck to you.
Reply

Loading...

Becky,



Never go to a detox center! You will suffer from withdrawal symtoms for years to come!



Thus is what you need to do. Go to benzo.org.uk. Read Prof. Ashton's Manual. Join the Benzo Island support group and you will be free of this poison. Trust me! I'm going through it right now. Don't waste another moment.



Sandy
Reply

Loading...

Becky, I suggest practicing meditation. I think that has really spared me from suffering the significant withdrawal effects that many people have.
Reply

Loading...

Find someway to release the tension caused by the withdrawal. You can't just let it sit in your muscles, or you will suffer the jerky spasms and tremors all the time.

I find yoga helps - sometimes just bouncing on my big exercise ball helps, or squeezing the ball to release the tension in my arms.

Sometimes you just gotta cry. Let yourself do it. Crying relieves the tension too.

Get some relaxation cds and listen to them over and over again.

Find a friend who doesn't mind you calling and crying to them. Find someone to hold you, or a pet to hug.

You have to really want to do it to get off the klonopin. Find a really good doctor who understands how hard it is and is willing to help.

Most importantly - go very slowly in your withdrawal. I was able to reduce my dosage by only .125 mg at a time. I still suffered withdrawal symptoms, but my worse day on withdrawal still beat my best day on the meds. Yes, it will take a long time, but you will make it!

Good luck,
SMB
Reply

Loading...

Has anyone had withdrawl symptoms for a while and then have them disappear or get better before tapering to the next dosage level?
Reply

Loading...

I guess the brain is healing and have been told windows of "good" times (aka feeling normal) are a sign of progress.
Reply

Loading...


I have been tapering slowly off of klonopin for 9 months. i was at a steady dose of 1 mill. for the past 3 months. I suffer so many withdrawal symptoms daily. i feel Im never going to be normal again.

Reply

Loading...